MAUDE Adverse Event Report: SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Catalog Number 03.812.001
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Unspecified Tissue Injury (4559)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received.No conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the t-pal implant kinked when it was knocked into the disc space from an unknown t-pal inserter.Because of a dural leakage and scarring from a former operation, the user has given a slightly lateral angle.It was reported that the patient also had hard bones.The procedure was successfully completed with another t-pal inserter.It is unknown if there was a surgical delay.There is no further information available.Concomitant device reported: unknown implant inserter (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for one (1) t-pal spacer applicator handle.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.812.001, lot 29p0160: manufacturing site: hägendorf.Release to warehouse date: march 31, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, it is observed that the device looks good without any physical damage.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Complete functional test was not performed as the mating implant was not returned.However, outer shaft (03.812.001, 29p0160) was assembled and disassembled with applicator knob (03.812.004, 3l98709) and applicator shaft (03.812.003, 18p9293) as intended without any issues.The applicator shaft was moving forward and backward as intended when the applicator knob was rotated.Dimensional inspection of the outer shaft is not relevant to the reported complaint condition.The relevant drawings were reviewed; no design issues or discrepancies were found during this investigation.The complaint cannot be confirmed as no functional issues were identified with the returned device.A definitive root cause could not be identified for the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL SPACER APPLICATOR HANDLE
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11027212
Report Number8030965-2020-09816
Device Sequence Number16310448
Product Code MAX
UDI-Device Identifier07611819405813
UDI-Public(01)07611819405813
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.001
Device Lot Number29P0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/15/2021
03/09/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/03/2021
03/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED APPL OUTER SHAFT; APPLICATOR KNOB; APPLICATOR KNOB; T-PAL TI SMALL H11 TAN; T-PAL TI SMALL H12 TAN; ADVANCED APPL OUTER SHAFT; APPLICATOR KNOB; APPLICATOR KNOB; T-PAL TI SMALL H11 TAN; T-PAL TI SMALL H12 TAN
Outcome Attributed to Adverse Event Required Intervention;